Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 18, 2012, 6:33 PM EDT for Carroll County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2012, 6:33 PM EDT (22:33 UTC)
- Expired
- Aug 18, 2012, 7:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
County Carroll County, GA
The radar
The Atlanta radar (KFFC), 58 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
312
WWUS82 KFFC 182233
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT SAT AUG 18 2012
GAZ042-052-182300-
633 PM EDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CARROLL AND HEARD COUNTIES UNTIL 700 PM EDT...
AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLACKJACK MOUNTAIN...MOVING NORTHEAST AT 10
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CARROLL AND HEARD COUNTIES THROUGH 700 PM EDT. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE FROLONA...EPHESUS...BLACKJACK MOUNTAIN...
ROOSTERVILLE...CENTRALHATCHEE...TYUS...ROOPVILLE AND BOWDON.
&&
LAT...LON 3359 8520 3353 8513 3339 8506 3332 8507
3331 8528 3353 8532
TIME...MOT...LOC 2232Z 244DEG 9KT 3342 8530
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 3:21 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 18, 3:21 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 321 PM EDT SAT AUG 18 2012 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... EXPECT AN ACTIVE WEATHER PATTERN THROUGH THE SHORT TERM. SURFACE ANALYSIS SHOWS A COLD FRONT NEAR A CARROLLTON TO ATLANTA TO ATHENS LINE. EXPECT A STRONG UPPER DISTURBANCE OVER MS TO TRAVERSE THE AREA AND SPARK ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF THE FRONT THROUGH MID EVENING. THIS ACTIVITY SHOULD DIMINISH BY MIDNIGHT... BUT THE BREAK MAY BE SHORT LIVED AS A SERIES OF DISTURBANCES BEGIN TO CARVE A LONG WAVE TROUGH ALONG THE LOWER MS VALLEY REGION OVERNIGHT AND ON SUNDAY. AS A RESULT... EXPECT A VERY ACTIVE SW FLOW ALOFT TO INTERACT WITH AN INCREASINGLY MOIST AND UNSTABLE AIRMASS TO SPARK SCATTERED TO WIDESPREAD CONVECTION ACROSS MUCH OF THE AREA STARTING EARLY ON SUNDAY AND CONTINUING THROUGH MONDAY. THE GFS SHOWS A SURFACE LOW DEVELOPING ALONG THE STALLED FRONT AND SWEEPING ACROSS THE STATE MONDAY NIGHT... WITH THE TRAILING COLD FRONT FINALLY BRINGING SOME DRIER CONDITIONS TO AT LEAST NORTH GA BY TUESDAY MORNING. AT THIS TIME...EXPECT THE STRONGER STORMS TO OCCUR ON MONDAY AS THE UPPER TROUGH DEEPENS AND A SURFACE LOW PUSHES INTO THE STATE DURING DAYTIME HEATING. ALTHOUGH . AMPLE CLOUD COVER AND WIDESPREAD SHOWERS SHOULD HELP HINDER SEVERE STORM DEVELOPMENT ON SUNDAY AND MONDAY... THE INCREASED FORCING EXPECTED ON MONDAY WARRANTS GREATER CONCERN FOR MONDAY AFTERNOON AND EVENING. SPC DOES NOT HAVE THE FORECAST AREA OUTLOOKED AT THIS TIME... BUT WILL MONITOR THIS POTENTIAL CLOSELY GOING INTO MONDAY. OTHERWISE...LEANED TOWARD A MAV AND MET BLEND FOR LOWS AND HIGHS THROUGH THE PERIOD WITH SOME UNCERTAINTY ON TIMING AND COVERAGE OF CONVECTION AT THIS TIME. 39 && .LONG TERM /TUESDAY THROUGH SATURDAY/... OVERALL GUIDANCE IN BETTER AGREEMENT THAN YESTERDAY WITH MAIN INFLUENCING FEATURES FOR THE MAJORITY OF THE LONG TERM. THROUGH TUESDAY BOTH THE GFS AND ECMWF KEEP THE MOISTURE FIELD SOUTH OF THE NEARLY STATIONARY SFC FRONT ACROSS CENTRAL GEORGIA...WHICH EVENTUALLY SAGS ACROSS SOUTHERN GEORGIA FOR WEDNESDAY INTO THURSDAY. CURRENT POPS OF LOW END CHANCE IN THE SOUTH TO SLIGHT NORTHWARD THROUGH THIS PERIOD SEEM REASONABLE. THE ECMWF HINTS AT A WEAK UPPER LOW DRAWING MOISTURE IN A BIT FARTHER NORTHWARD THAN THE GFS ON THURSDAY... BUT THERE IS DECENT UNCERTAINTY IN THIS SOLUTION THIS FAR OUT SO WILL KEEP BEST CHANCE POPS IN SOUTH AND EAST PORTIONS. WEAK SFC HIGH BUILDING INTO AREA NEAR END OF THE WEEK SHOULD LIMIT CONVECTIVE DEVELOPMENT SO WILL ALSO CONTINUE THE CURRENT SLIGHT POPS FOR THAT TIMEFRAME. NO SIGNIFICANT CHANGES NEEDED TO THE FORECAST TEMPS AS LATEST MEX GUIDANCE KEEPING BETTER CONSISTENCY BETWEEN RUNS THAN YESTERDAY. WITH ALL CONSIDERED...FORECAST LOOKS TO BE ON TRACK. PREVIOUS DISCUSSION FOLLOWS... 03 .PREVIOUS DISCUSSION ISSUED AT 426 AM EDT SAT AUG 18 2012/... LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... CWA REMAINS UNDER THE INFLUENCE OF A LONGWAVE TROUGH AT THE BEGINNING OF THE LONG TERM. LATEST GUIDANCE STILL BRINGS A WAVE ACROSS THE CWA NEAR THE BEGINNING OF THE LONG TERM BUT ABOUT 12 HOURS EARLIER THAN SUGGESTED YESTERDAY WITH MODELS SHOWING SUNDAY NIGHT NOW. ALTHOUGH NAM/GFS/ECMWF/SREF SHOW SOME REFLECTION OF A SFC LOW ASSOCIATED WITH THIS DISTURBANCE...THE GFS IS BY FAR THE STRONGEST AND APPEARS TO BE OVERDONE ON STRENGTH AND PRECIP. AT LEAST THROUGH MONDAY...LEANED TOWARD THE NAM/ECMWF SOLUTION TO ACCOUNT FOR THE OVERDONE GFS. MAIN IMPACT WAS TO POPS THAT ARE IN THE SLIGHT CHANCE TO LIKELY CATEGORY THROUGH MONDAY AS OPPOSED TO THE LIKELY AND CATEGORICAL POPS SUGGESTED BY THE GFS. AFTER THE INFLUENCES FROM THE WAVE ON MONDAY MOVES OUT OF THE CWA...RAIN CHANCES DECREASE. BEST MOISTURE REMAINS ACROSS SOUTHERN HALF OF CWA SO HAVE CONTINUED TO SHOW BEST POPS ACROSS THAT AREA. BY MIDWEEK...LONGWAVE TROUGH CONTINUES TO BREAK DOWN ACROSS THE AREA AND BEST MOISTURE CONTINUES TO SHIFT OFF TO THE EAST AS HIGH PRESSURE PUSHES INTO THE CWA AT THE SFC. THIS WILL HELP TO LIMIT POPS TO SLIGHT CHANCE ACROSS THE NORTH AND CHANCE ACROSS THE SOUTHERN HALF OF THE CWA. MEX MAX TEMPS ARE SLIGHTLY HIGHER THAN PREVIOUS RUN. LIKE THIS TREND AND HAVE EVEN NUDGED MAX TEMPS UP A DEGREE IN SOME PLACES. MIN TEMPS APPEAR A LITTLE COOL DURING THE WORK WEEK...SO HAD TO MAKE SOME ADJUSTMENTS UPWARD HERE TOO. 11 && .AVIATION... 18Z UPDATE... VFR CONDITIONS CURRENTLY OVER ALL TAF SITES AND EXPECTED TO PREVAIL THROUGH THE TAF PERIOD. A COLD FRONT REMAINS NEARLY STATIONARY ACROSS THE ATLANTA METRO AREA... AND WITH AN ACTIVE WESTERLY FLOW ALOFT...EXPECT ANOTHER ROUND OF SCATTERED CONVECTION BY LATE AFTERNOON-EARLY EVENING. LATEST HRRR MODEL INDICATES CONVECTION WILL FIRE NEAR THE FRONT AND BRUSH THE ATLANTA AREA TAF SITES BY 21-23Z...BUT KEEPS THE MAIN CONVECTION JUST SOUTH OF ATL. WILL PLAY IT SAFE AND CONTINUE TO SHOW TEMPO -TSRA 21-24Z FOR ALL TAF SITES TODAY. MODELS AGREE ON WIDESPREAD CONVECTION MOVING IN LATE TONIGHT AND PREVAILING ON SUNDAY. WILL SHOW VCSH BY 09Z...AND PREVAILING -SHRA BY 12Z WITH PROB30 -TSRA 12-19Z SUN FOR NOW. WINDS WILL REMAIN MAINLY WESTERLY AT 8KTS OR LESS. //ATL CONFIDENCE... 18Z UPDATE... MODERATE CONFIDENCE ON CONVECTION AND TIMING. HIGH CONFIDENCE ON ALL OTHER ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 86 68 84 / 30 50 60 60 ATLANTA 69 86 69 83 / 30 60 60 60 BLAIRSVILLE 62 80 66 80 / 20 30 50 50 CARTERSVILLE 68 85 67 84 / 30 50 60 60 COLUMBUS 72 87 70 84 / 30 60 70 70 GAINESVILLE 68 85 68 83 / 30 50 60 60 MACON 71 88 70 86 / 30 60 70 70 ROME 69 87 68 85 / 30 40 50 60 PEACHTREE CITY 68 86 67 84 / 30 60 60 60 VIDALIA 72 89 72 85 / 30 60 70 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM...11/03 AVIATION...39
Hazardous weather outlook, Aug 18, 10:40 AM EDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1040 AM EDT SAT AUG 18 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191445- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1040 AM EDT SAT AUG 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A COLD FRONT STRETCHED ACROSS NORTH GEORGIA THIS MORNING WILL CONTINUE TO SLOWLY SINK SOUTHWARD TODAY INTO CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE GUSTY WINDS...FREQUENT LIGHTNING...SMALL HAIL...AND HEAVY RAIN. .DISCUSSION... A COLD FRONT ACROSS NORTH GEORGIA THIS MORNING WILL SINK INTO CENTRAL GEORGIA THIS AFTERNOON. WITH SOME SHOWERS AND ISOLATED THUNDERSTORMS ALREADY MOVING THROUGH PORTIONS OF THE AREA THIS MORNING...EXPECT DESTABILIZATION FROM DAYTIME HEATING TO HELP ENHANCE THE CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP ALONG AND SOUTH OF THE FRONT. THE BETTER CHANCE FOR THUNDERSTORMS WILL BE ACROSS CENTRAL GEORGIA AND SOUTHERN PARTS OF NORTH GEORGIA WITH DEVELOPMENT OCCURRING THROUGH THE AFTERNOON AND EVENING. WHILE FORECAST CAPE VALUES ARE AROUND 2500 J/KG...OVERALL EXPECT STORMS TO REMAIN BELOW SEVERE LIMITS...HOWEVER A FEW STORMS COULD BECOME STRONG WITH GUSTS UP TO 45 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...HOWEVER THE BEST CHANCE WILL BE SUNDAY INTO MONDAY AS A DISTURBANCE MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 18, 4:23 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EDT SAT AUG 18 2012
GAZ052-053-182100-
423 PM EDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN COWETA AND HEARD COUNTIES UNTIL 500 PM EDT...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRALHATCHEE...MOVING EAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
COWETA AND HEARD COUNTIES THROUGH 500 PM EDT. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE FROLONA...ROOSTERVILLE...CENTRALHATCHEE...
FRANKLIN...PLANT WANSLEY...HANDY...CORINTH AND POWERS CROSSROADS.
&&
LAT...LON 3343 8522 3344 8499 3343 8490 3323 8492
3321 8497 3328 8525
TIME...MOT...LOC 2023Z 280DEG 12KT 3335 8513Special weather statement, Aug 18, 4:46 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 446 PM EDT SAT AUG 18 2012 GAZ042>044-053-182100- 446 PM EDT SAT AUG 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN CARROLL...COWETA...DOUGLAS AND FULTON COUNTIES UNTIL 500 PM EDT... AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROSCOE...MOVING EAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CARROLL...COWETA...DOUGLAS AND FULTON COUNTIES THROUGH 500 PM EDT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PLANT YATES...HANNAH... BYERS CROSSROADS...WHITESBURG...DUNAWAY GARDENS AND ROSCOE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3361 8475 3343 8478 3343 8494 3361 8493 TIME...MOT...LOC 2046Z 274DEG 5KT 3352 8483
Special weather statement, Aug 18, 6:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT SAT AUG 18 2012
GAZ042-052-182300-
633 PM EDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CARROLL AND HEARD COUNTIES UNTIL 700 PM EDT...
AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLACKJACK MOUNTAIN...MOVING NORTHEAST AT 10
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CARROLL AND HEARD COUNTIES THROUGH 700 PM EDT. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE FROLONA...EPHESUS...BLACKJACK MOUNTAIN...
ROOSTERVILLE...CENTRALHATCHEE...TYUS...ROOPVILLE AND BOWDON.
&&
LAT...LON 3359 8520 3353 8513 3339 8506 3332 8507
3331 8528 3353 8532
TIME...MOT...LOC 2232Z 244DEG 9KT 3342 8530The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:23 PM EDT | Special Weather Statement | FFC | Heard | 37 min |
| Aug 18, 4:46 PM EDT | Special Weather Statement | FFC | Coweta | 14 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.